MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BD7TCDF4L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 09/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia (svt)/ atrioventricular nodal reentry tachycardia (avnrt) ablation with a ez steer¿ bi-directional electrophysiology catheter and the patient experienced heart block that required pacemaker insertion.The case was listed as an svt case, after the ep (electrophysiology) study the medical team found that it was an avnrt case so at this point the physician decided he didn¿t want to use carto to map and just took a non-nav catheter and used x-ray.The physician used a non-nav ez steer non-irrigated catheter.The medical team carried out 5 ablations at 40 w successfully.On the 6th ablation the physiologist saw v's with no a's so the doctor stopped ablating.The ablation only lasted 6s with a normal temperature rise and impedance change.The patient then experienced av (atrioventricular) dissociation.At this point, the team waited an hour whilst pacing and the patient then had 2:1 conduction when leaving the lab., the doctor suggested an overnight stay for the patient to monitor him and hope for a full recovery.Intervention included cs (coronary sinus) pacing and extended hospitalization (overnight monitoring).The catheter used for ablation was a non-nav ez steer and all lesions were performed on power control mode at 40 w.The physician's opinion on the cause of the adverse event was the procedure.Carto system wasn¿t used.Patient required a permanent pacemaker.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31369457m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20517054
Report Number2029046-2024-03450
Device Sequence Number7765632
Product Code LPB
UDI-Device Identifier10846835002515
UDI-Public(01)10846835002515(17)270621(10)31369457M
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBD7TCDF4L
Device Lot Number31369457M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Initial Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN RF GENERATOR KIT.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age27 YR
Patient SexMale